Flash Flood, Bracken
- When
- May 19, 4:30 AM EST to 5:30 AM EST
- Where
- Bracken County, Augusta
- Reported by
- POST OFFICE
- Coordinates
- 38.689, -84.090 (the zone’s center; the record gives no point)
State Route 8 was washed out.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 19, 3:39 AM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 439 AM EDT WED MAY 19 2004 .DISCUSSION... CURRENT SFC ANALYSIS INDCG FRNTL BNDRY BISECTING FCST AREA ATTM. SHRA/TSTM ACTIVITY HAS GRADUALLY DECLINED OVER LAST FEW HOURS...WITH MAIN LINE OF CONVECTION EXTENDING ALONG INSTABILITY AXIS FROM NEAR PMH SW INTO CNTRL KY. SCATTERED SHRA WITH EMBEDDED TSTMS ELSEWHERE THIS MRNG. FIRST ISSUE THIS MRNG CENTERS ON FLOOD WATCH. WITH CONVECTION DECREASING IN COVERAGE AND INTENSITY...HAVE DECIDED TO DROP FLOOD WATCH FOR ALL BUT CNTRL OH. HEAVIEST RAIN LAST EVNG INTO THE OVERNIGHT FELL IN AN ARC FROM NEAR DAYTON EAST ACRS PICKAWAY... FAIRFIELD AND HOCKING COS. RADAR ESTIMATED 3-4 INCHES SE OF CMH...WHICH HAS CONTRIBUTED TO FLOODING OF ROADWAYS AND QUICK RISES ON CREEKS AND STREAMS. ANY ADDL RAINFALL THIS MRNG WILL EXACERBATE ANY EXISTING FLOODING PROBLEMS. S/WV NOTED ON WATER VAPOR IMAGERY MOVNG INTO WESTERN FCST AREA ATTM AND CONVECTION WILL REMAIN POSSIBLE UNTIL S/WV MOVES EAST OF REGION BY LATE MRNG. WITH THIS IN MIND...HAVE EXTENDED FLOOD WATCH FOR CNTRL OH UNTIL NOON. SHRA/TSTMS WILL REMAIN POSSIBLE INTO THE AFTN...BUT ACTIVITY WILL BECOME MORE SCATTERED AS LITTLE IN WAY OF FORCING FOR AFTN. REGION SLGT RISKED FOR SVR TODAY...BUT FEEL GREATEST CONCERN FOR ANY SVR WX WILL BE ALONG AND SOUTH OF OHIO RIVER WHERE BOTH INSTABILITY AND LO LVL CONV WILL BE BETTER. MEAN 850-300 MB WIND INDCG MCS CURRENTLY OVER MISSOURI WILL LKLY DROP SE INTO CNTRL KY LATER THIS MRNG. FRNTL BNDRY WILL LIFT BACK NORTH OF REGION TONIGHT IN RESPONSE TO STRONG SFC LO TRACKING INTO CNTRL PLAINS. OTHER THAN FEW LINGERING SHRA/TSTMS THIS EVNG...SHOULD BE MAINLY DRY OVERNIGHT WITH LITTLE IN WAY OF FORCING OR INSTABILITY. FCST AREA BACK INTO WARM SECTOR THURS AS UPR RIDGE BECOMES EASTABLISHED ACRS OH VLY AND FRNTL BNDRY LIFTS INTO LWR GRT LKS. HAVE KEPT 30 POPS FOR MAINLY AFTN CONVECTION IN WARM HUMID AIRMASS. ETA/GFS INDCG BIG DIFFERENCE IN LOCATION OF FRNTL BNDRY THURS NIGHT. ETA DROPPING BNDRY INTO NRN FCST AREA WITH YET ANOTHER MCS PROGGED TO RIDE THE TOP OF THE RIDGE AND THRU NRN/CNTRL INDIANA AND OHIO. GFS KEEPING FRNTL BNDRY AND MCS FURTHER NORTH ACRS LWR MICHIGAN AND LK ERIE. WITH UNCERTAINTY BTWN MODELS...HAVE LEFT 30 POSP ACRS NRN 1/2 FCST AREA FOR THURS NIGHT...WITH DRY WX ACRS SRN FCST AREA. FCST AREA SOLIDLY IN WARM SECTOR FOR FRI/SAT AS BNDRY REMAINS NORTH OF REGION. THIS WILL KEEP HOT HUMID WX ACRS REGION. TEMPS...AMOUNT OF CLOUD COVER AND CONVECTION TODAY WILL BE DETERMINING FACTOR ON HOW WARM TEMPS GET. AM OPTIMISTIC THAT MUCH OF REGION WILL SEE SOME SUN TODAY...AND HAVE GONE CLOSER TO WARMER MET GUID. TEMPS BACK INTO 80S THURS AS UPR RIDGE ESTABLISHES ACRS REGION. 850 TEMPS NEAR 18C FOR FRI SUGGEST POTENTIAL FOR U80S... ESPECIALLY ACRS SRN FCST AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...FLOOD WATCH UNTIL 12 PM EDT WEDNESDAY FOR ZONES OHZ054>056-063>065-074. && RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT WED MAY 19 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-191100- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 501 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AND A FEW STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT WILL REMAIN ACROSS THE LOWER GREAT LAKES THROUGH THE WEEKEND. THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE OHIO VALLEY INTO EARLY NEXT WEEK. SOME OF THESE STORMS COLULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1216 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD 2 N SOUTH BLOOMFIELD 39.74N 82.99W
05/18/2004 PICKAWAY OH LAW ENFORCEMENT
NUMEROUS ROADS WITH HIGH WATER IN THE NORTHERN PORTION OF
THE COUNTY
&&
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1220 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD 5 SSE LANCASTER 39.66N 82.56W
05/18/2004 FAIRFIELD OH LAW ENFORCEMENT
HIGH WATER SIGNS ON HARBURG RD
&&
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1218 AM FLASH FLOOD 1 N LOGAN 39.55N 82.40W
05/19/2004 HOCKING OH LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN NORTHERN PORTION OF COUNTY
&&
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1227 AM FLOOD 2 N TROTWOOD 39.83N 84.30W
05/19/2004 MONTGOMERY OH LAW ENFORCEMENT
HIGH WATER SIGNS BOULDER AND WEBSTER ST
&&
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1234 AM FLOOD 1 N XENIA 39.70N 83.94W
05/19/2004 GREENE OH LAW ENFORCEMENT
HIGH WATER CLIFTON AND LARKIN RD AND SR 380 AND
WASHINGTON RD
&&
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
109 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0106 AM FLOOD 5 SSW LANCASTER 39.66N 82.64W
05/19/2004 FAIRFIELD OH LAW ENFORCEMENT
HIGH WATER SIGNS ON SEVERAL ROADS
&&
RLGThe Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 09:30 UTC.
1 flash flood. Local standard time, as filed.
State Route 8 was washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400734.